MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact age of the patient is unknown.However, it was reported the patient was over 18 years.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx covered stent was to be used to treat a malignant stenosis in the common bile duct during a stent placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the stent was able to be deployed; however, under radiography the stent was noted to move out of position.The stent was removed with forceps and another wallflex biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A deployed wallflex biliary rx fully covered stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found no damage or any issues with the stent.The stent was measured to be within specifications.Taking all available information into consideration, the investigation concluded that the reported failure was likely due to anatomical or procedural factors encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is operational context.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu)/product label.A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications at the time of release to distribution.A search of the complaint database revealed that no other similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7732008
Report Number3005099803-2018-02357
Device Sequence Number2541935
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2020
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number21785197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 07/08/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;